1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Question - Codeine no longer effective with adverse reactions

Discussion in 'Codeine' started by ex_herrera, Aug 12, 2017.

  1. ex_herrera

    ex_herrera Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Aug 12, 2017
    27 y/o from England, United Kingdom
    I have been taking codeine CWE for a few months now, carefully though as to avoid addiction. These times have been great so I managed to get hold of 60mg codeine phosphate tablets. The first time I did them they were good, but recently I have had no reaction to them, even at higher doses, and then the last two times I have had adverse reactions, feeling nauseous and shaky. I am always careful and take the right amount for me, and use antihistamines before to prevent any other unwanted side effects. So just wondering if any of you have any suggestions as to why this might be? Thanks in advance for any suggestions.
     
  2. ladywolf2012

    ladywolf2012 Titanium Member Donating Member

    Reputation Points:
    5,095
    Messages:
    3,547
    Joined:
    Oct 28, 2012
    67 y/o from Foothills of Arizona
    Well, I suggest about your dosage that your tolerance has increased over the months you have been taking the codeine, and that is why you are no longer feeling the effects you felt before. Tolerance to opioids ALWAYS develops when you take them on a regular basis, even if you don't take them every day.

    The adverse effects may be occurring because you are now taking too much codeine to try to make up for your increased tolerance. There is such a thing as too much of a good thing, and nausea and shakiness sound like the effects of a codeine overdose.

    The problem with the opiates/opioids is that it is impossible to ever recapture the magical glow that you feel the first few times that you take them. Your body and mind become habituated to them, and after awhile they cease to work their magic, no matter how much you take. So you may try taking too much and get sick from it. No matter how hard you try to feel as good as you first did on the drug, you never will. It's a sad truth.

    So you would really be best off if you stopped taking them altogether and let your body and mind return to normal. Otherwise, addiction WILL eventually develop, and you will only be taking them in order to keep withdrawal symptoms at bay.

    Sorry to share the bad news, but what you describe happens to practically ever opioid user sooner or later. It's only really fun in the beginning...
     
  3. ex_herrera

    ex_herrera Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Aug 12, 2017
    27 y/o from England, United Kingdom
    Thanks for the advice, really useful. I think its time to say goodbye to codeine!
     
Tags: